Electromyography (EMG) is considered a relatively safe procedure based primarily on clinical experience. Literature review reveals few reported complications from bleeding or hematoma formation. No evidence-based guidelines exist for EMG procedures in patients who are taking anticoagulant or antiplatelet medications. The purpose of this study was to determine if patients taking anticoagulant or antiplatelet agents exhibit an increased risk of hematoma formation after routine needle EMG of the tibialis anterior muscle when compared to controls. Study subjects underwent routine needle EMG of the tibialis anterior muscle followed by ultrasound examination to evaluate for the presence of hematoma formation. A mean of 30.8 min elapsed between needle insertion and ultrasound evaluation. A total of 101 patients who were taking warfarin were studied. They had International Normalized Ratio (INR) values at or above 1.5, and two were found to have small, subclinical hematomas. Of 57 patients taking clopidogrel and/or aspirin, 1 was found to have a small, subclinical hematoma. In the control group (51 patients taking neither class of medication), no hematomas were found on ultrasound. This study suggests that hematoma formation from a standard needle EMG is rare. In addition, hematoma formation in our study group of patients on anticoagulant or antiplatelet medications was also uncommon, and no patients with documented hematomas experienced symptoms. These findings should be considered when determining the feasibility of electrodiagnostic evaluation of patients who are taking anticoagulant or antiplatelet medications.